Chapter 1a. Pharmacokinetics is how the drug moves throughthe bodyb. The therapeutic index or TI is a measure ofhow safe the drug is, a larger therapeutic index is a higher margin of safetyso there is no need to check medication levels in the body, smaller TI is amore narrow safety range therefore you need to monitor medication levels in thebody more closely. RATIONALE: This is very importantbecause if it is a drug that you need to be checking the amount in the body andyou don’t, there is a possibility that you could make the drug go into toxiclevels in your patients body. I will incorporate this into my nursing practice by 2. Chapter 2a. If you are taking a telephone prescription tryto have another RN listen in on the call in a private area if the telephoneneeds to be on speaker.b.
Every time that you are giving a medicationto a patient be sure to check the rights of medication administration: rightclient, right medication, right dose, right time, right route, rightdocumentation, right client education, right to refuse, right assessment, rightevaluation.RATIONALE: This is very importantbecause this is where you can catch any mistakes and correct them before itgets to the patient. I will incorporate this into my nursing practice by 3. Chapter 3a. When rounding if the dosage is lower than1.0 round to the nearest hundredth, if it is greater than 1.0 round to thenearest tenth.
b. When you are calculating the ml/hr that you willput into an infusion pump you just need to take how many ml you will be givingtotal over how many hours you need to give in. RATIONALE: This is very importantbecause this could be the difference between giving too little or giving toomuch of the medication.I will incorporate this into my nursing practice by4. Chapter 4a. When you are administering medications thatcan cause severe adverse reactions (i.
e. potassium chloride) you want to makesure that you use an infusion pump, you should never give these medications byIV bolus.b. When administering medications never infuse themthrough tubing that is infusing blood, blood products, or parenteral nutritionsolutions.RATIONALE:I will incorporate this into my nursing practice by 5. Chapter 5a. Toxicity from a drug can occur by taking anexcessive dose of the medication but also at therapeutic doses of the drug.
b. When a patient is having an anaphylactic reactionit is an immediate response and you will signs and symptoms like: respiratory distress,severe bronchospasm, laryngeal edema, a quick drop in blood pressure, andcardiovascular collapseRATIONALE:I will incorporate this into my nursing practice by 6. Chapter 6a. In children there are many factors to considerwhen determining the dosage they will get from a medication such as: age,weight, decreased gastric acid production and slower gastric emptying, lowerfirst-pass medication metabolism, etc.
b. In older adults it can be harder to get rid ofthe drug due to decreased kidney and liver function so you will need to adjustdosages accordingly. RATIONALE:I will incorporate this into my nursing practice by